Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 114, NWS San Francisco Bay Area, CA

August 2, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 2, 2012, 1:31 PM PDT. It took effect at Aug 2, 2012, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2012, 1:31 PM PDT (20:31 UTC)
In effect from
Aug 2, 2012, 2:00 PM PDT
Expired
Aug 2, 2012, 11:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WHUS76 KMTR 022031
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
131 PM PDT THU AUG 2 2012

PZZ530-030445-
/O.CAN.KMTR.SC.Y.0110.000000T0000Z-120803T0600Z/
/O.NEW.KMTR.SC.Y.0114.120802T2100Z-120803T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
131 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: WEST TO SOUTHWEST WINDS RANGING FROM 15 TO 25 KT ARE 
  EXPECTED TO PERSIST INTO THE EVENING HOURS. STRONGEST WINDS 
  WILL BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF ANGEL 
  ISLAND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-030445-
/O.EXT.KMTR.SC.Y.0110.000000T0000Z-120804T0900Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
131 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT
SATURDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST SATURDAY MORNING. THE STRONGEST WINDS ARE 
  EXPECTED TO OCCUR IN NORTHERN PORTIONS OF THE FORECAST AREA. 

* WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE PERSISTENT 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
148 
WHUS76 KMTR 030411
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
911 PM PDT THU AUG 2 2012

PZZ570-031215-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-120804T0900Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
911 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY.

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  THROUGH AT LEAST SATURDAY MORNING. THE STRONGEST WINDS ARE 
  EXPECTED TO OCCUR IN NORTHERN PORTIONS OF THE FORECAST AREA. 

* WAVES: STEEP FRESH SWELL WILL BE GENERATED BY THESE PERSISTENT 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-030600-
/O.CON.KMTR.SC.Y.0114.000000T0000Z-120803T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
911 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WEST TO SOUTHWEST WINDS RANGING FROM 15 TO 25 KT ARE 
  EXPECTED TO PERSIST INTO THE EVENING HOURS. STRONGEST WINDS 
  WILL BE THROUGH THE GOLDEN GATE AND IN THE VICINITY OF ANGEL 
  ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 10:55 AM PDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 2, 10:55 AM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1055 AM PDT THU AUG 2 2012

.DISCUSSION...AS OF 9:45 AM PDT THURSDAY...TYPICAL AUGUST WEATHER
ACROSS THE CWA TODAY WITH OVERNIGHT CLOUDS CURRENTLY BURNING OFF
TOWARD THE COAST. CURRENT SURFACE PRESSURE GRADIENTS INDICATE 3.5
MB FROM THE NORTH WITH BETWEEN 1.5 AND 2 MB FROM THE WEST. OVERALL
SETUP IS CLOSE TO YESTERDAY AND WITH 24 HOUR CHANGE VALUES ABOUT
THE SAME AS WEDNESDAY...HIGHS WILL LIKELY BE SIMILAR -- 60S TO
LOWER 70S AT THE COAST WITH 80S AND 90S INLAND.

COOLING CAN BE EXPECTED STARTING ON FRIDAY AS A MUCH STRONGER
ONSHORE FLOW KICKS IN WHILE THE RIDGE ALOFT MIGRATES TO THE EAST.
THE MOST PRONOUNCED COOLING WILL BE FOR INLAND SPOTS.

MAIN FORECAST CONCERN FOR THE AFTERNOON PACKAGE REVOLVES AROUND
CHANCES FOR SHOWERS/THUNDERSTORMS FOR THE WEEKEND. MODEL GUIDANCE
RIGHT NOW DOES BRING UP SOME UPPER LEVEL MOISTURE WHILE MODIFIED
TOTAL TOTALS HEAD BACK CLOSER TO 30 FROM LATE FRIDAY NIGHT THROUGH
SATURDAY. IN ADDITION...GUIDANCE ALSO BRINGS ACROSS SEVERAL WEAK
AREAS OF PVA DURING THE PERIOD. PLAN FOR NOW IS TO WAIT FOR THE
ENTIRE BLOCK OF 12Z MODELS BEFORE DECIDING IF CONVECTION NEEDS TO
BE ADDED TO THE GRIDS.

.PREVIOUS DISCUSSION...SATELLITE IMAGERY IS VERY SIMILAR TO THAT
FROM 24 HOURS AGO WITH LOW CLOUDS ALONG THE COAST FROM SONOMA
COUNTY SOUTH...AND FILLING THE MONTEREY BAY AND SALINAS VALLEY AS
WELL. THE MARINE LAYER APPEARS TO BE SLIGHTLY DEEPER THAN
YESTERDAY AT THIS TIME AND THE ONSHORE FLOW IS A LITTLE STRONGER
WITH THE SFO-SAC SURFACE PRESSURE GRADIENT AT 2.8 MB.

HIGH PRESSURE ALOFT OVER THE DISTRICT WILL BRING ANOTHER WARM DAY
TO INLAND AREAS. HIGHS TODAY ARE EXPECTED TO BE VERY SIMILAR TO
THOSE ON WEDNESDAY WITH 50S AND 60S AT THE COAST...70S-90S INLAND.
AGAIN...SOME OF THE WARMEST INLAND LOCATIONS OF MONTEREY AND SAN
BENITO COUNTIES COULD EXCEED THE CENTURY MARK.

COOLER TEMPERATURES ARE EXPECTED TO FILTER IN BEGINNING ON FRIDAY
AS A BAGGY UPPER LEVEL TROUGH APPROACHES THE WEST COAST FROM THE
PACIFIC...AND PUSHES THE RIDGE TO THE EAST. THE TROUGH IS PROGGED
TO STRENGTHEN OFF THE COAST ON MONDAY...THEN GIVE WAY TO ANOTHER
RIDGE BUILDING IN FROM THE DESERT SOUTHWEST AFTER THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...AS OF 10:50 AM PDT THURSDAY...CLOUDS HAVE MOSTLY
BURNED-OFF LEAVING VFR CONDITIONS FOR ALL SPOTS EXCEPT AROUND
PARTS OF MONTEREY BAY. ONSHORE GRADIENT IS FORECAST TO INCREASE
THROUGH THE DAY SO WOULD EXPECT CIGS AT ALL TERMINALS FOR THIS
EVENING AND OVERNIGHT. DUE TO STRONGER ONSHORE FLOW BIGGEST
CONCERN WILL BE FOR IFR CIGS TO STAY IN LONGER THAN TODAY
(POTENTIALLY PAST 18Z). HIGH CONFIDENCE THROUGH 03Z. MODERATE
CONFIDENCE FOR TONIGHT WITH TIMING OF CIGS.

VICINITY OF KSFO...VFR THROUGH THE REMAINDER OF THE DAY. BIGGEST
QUESTION IS WHEN CIGS WILL RETURN WITH SOLUTIONS SHOWING BETWEEN
05Z AND 12Z. FOR NOW WILL TAKE A COMPROMISE AND HAVE IFR RETURN
AROUND 09Z. WINDS WILL MOSTLY BE NORTHWESTERLY WITH SPEEDS OF
15-20KT DURING THE AFTERNOON AND EARLY EVENING. HIGH CONFIDENCE
THROUGH 03Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...LIFR CIGS EXPECTED TO FINALLY CLEAR
AT KMRY AROUND 20Z WITH VFR CONDITIONS REMAINING OVER KSNS THROUGH
MOST OF THE AFTERNOON. GUSTY ONSHORE FLOW AGAIN THIS AFTERNOON.
EARLY RETURN TONIGHT (02Z-04Z) OF IFR CIGS WITH CONDITIONS
DROPPING TO LIFR OVERNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...SF BAY

&&

PUBLIC FORECAST: BELL/SIMS
AVIATION/MARINE: BELL

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.